Arrest. If resuscitation succeeds yes.
Yes. It is indeed possible. In fact, this is precisely the point of the medication. Once a cardiac arrest has begun, however, removing the effect of the opiate does not necessarily guarantee the end of the cardiac arrest. Often, additional treatment is required.
Yes. If the Narcan (naloxone) can reach the circulation, it will work. CPR can provide a reduced blood flow that is adequate to reverse the opiate. Injecting the Narcan (naloxone) into the central circulation (jugular or subclavian vein) will further improve its efficacy.
Unclear. Usually breathing stops with opiate overdose and then cardiac arrest occurs. Reversing with Narcan (naloxone) may allow breathing to restart, but the cardiac arrest would still have to be treated with CPR and usual measures. Depending on the duration of cardiac arrest attempts may or may not be successful, thus the uncertainty.
Well.... Narcan (naloxone) will reverse the opiate effect if it is circulated by chest compressions; however, if you have a cardiac arrest from an opiate overdose it is likely that you've already suffered a significant brain injury and you may not survive the arrest.
Not likely. Once cardiac arrest has occurred there is no circulation to carry medications especially if CPR is not being done. Furthermore, Narcan (naloxone) will do nothing to reverse an arrest.
Probably not. Narcan (naloxone) will reverse respiratory arrest. This means that if a person has stopped breathing due to an overdose of Oxycontin or heroin, for example, Narcan (naloxone) can bring back the drive to breathe. If the person doesn't breathe for a long time, though, the heart will stop, which is called cardiac arrest, due to lack of oxygen. Narcan (naloxone) won't fix that. This is why narcotic abuse is so dangerous.
Arresting Narcan (naloxone) It depends entirely on the method of delivery and the interval circulation during the arrest. The medication will certainly do its pharmacologic action as long as circulation is restored to some extent. The onset of action may be delayed but the drug efficacy should be unaffected once administered. As with all drugs administered during an arrest their efficacy is diminished to some extent.
Not completely. Narcan (naloxone) can reverse a narcotic overdose to a point. If someone takes a narcotic overdose, and it is enough to stop breathing, the lack of oxygen and rise in carbon dioxide can cause the heart to stop (cardiac arrest) at that point simply reversing the effect of the narcotic that started the process is not enough, one take additional measures to restore a pulse and resuscitate the patient.
IM not so much. Narcan (naloxone) can reverse respiratory depression caused by opiate overdose, but if that has lead to a respiratory arrest causing cardiac arrest, the IV form would be much more useful, and only useful then when circulated by chest compressions.
Narcan (naloxone).... Narcan (naloxone) reverses the effects of a narcotic overdose. So, if the cardiac arrest is thought to be due to a narcotic overdose, then Narcan (naloxone) can be tried. Whether or not it will be effective depends on many factors including how long the person has been without a heartbeat, whether CPR has been done, etc. If the brain has been without oxygen for too long, Narcan (naloxone) will not reverse this brain injury.